MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS BAERVELDT GLAUCOMA IMPLANT (250); IMPLANT, EYE VALVE

AMO MANUFACTURING NETHERLANDS BAERVELDT GLAUCOMA IMPLANT (250); IMPLANT, EYE VALVE
Model Number BG103250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age:unknown, information not provided.Date of birth:unknown, information not provided.Weight:unknown, information not provided.Ethnicity:unknown, information not provided.Date of event: (b)(6) 2021 is provided as a best estimate based on source document.Implant date if implanted, give date: not applicable, as shunt was removed/replaced in the initial surgery.Explant if explanted, give date: not applicable, as shunt was removed/replaced in the initial surgery.Mfr site telephone number:(b)(4) attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the glaucoma shunt was defective.The tube split when suture was put through it.There was patient contact.A new shunt was opened and the procedure was completed successfully using it.No further information is available.
 
Additional Manufacturer Narrative
Correction: upon reviewing the complaint folder, it has been determined that the suture used can be a normal part of the shunt surgery.Suture can be placed to partially occlude the tube initially, so the iop can be monitored post op.If iop stays high, suture can be adjusted or removed to modify how much aqueous the tube is filtering.Hence, based on our reportable criteria, this report is no longer a reportable event.Therefore, an emdr is required to state that no further follow ups will be sent out under medwatch 9614546-2021-07137.G8: correction: in review of medwatch 9614546-2021-07137, this event has been assessed not reportable.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
BAERVELDT GLAUCOMA IMPLANT (250)
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11721535
Report Number9614546-2021-07137
Device Sequence Number14393964
Product Code KYF
UDI-Device Identifier05050474513013
UDI-Public(01)05050474513013(17)220904
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K905129
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model NumberBG103250
Device Catalogue Number23030819
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date04/24/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1